Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 4, 2019, 5:14 PM CDT for Uvalde County, Texas. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 5, 2019, 8:15 AM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 32 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River at Laguna (UVAT2). The gauge peaked at 10.93 ft at Jun 4, 2019, 6:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08190000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
463
WGUS44 KEWX 042214
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
514 PM CDT Tue Jun 4 2019
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Nueces River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will change.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-051315-
/O.NEW.KEWX.FL.W.0035.190604T2214Z-190605T1315Z/
/UVAT2.1.ER.190604T2155Z.190604T2300Z.190605T0115Z.NO/
514 PM CDT Tue Jun 4 2019
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Nueces River At Laguna.
* until Wednesday morning...or until the warning is cancelled.
* At 4:30 PM Tuesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday afternoon and continue to rise
to near 10.4 feet by Tuesday evening.The river will fall below flood stage
Tuesday evening.
* Impact...At 10.0 feet...Minor lowland flooding reaches low water crossings on
Highway 55 above Barksdale on Hackberry Creek. The Nueces River crossing at
Barksdale is very dangerous. East of Camp Wood Farm to Market 337 crosses Camp
Wood Creek in three places. Vehicular related drownings have occurred at all
these sites.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Laguna 7 10 9.8 Tue 04 PM 4.4 2.5 2.3 2.2 2.1
&&
LAT...LON 2944 10003 2945 9995 2928 9990 2914 9985
2913 9994 2926 9998
$$1 follow-up statement
450
WGUS84 KEWX 051144
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
644 AM CDT Wed Jun 5 2019
...The flood warning is cancelled for the following rivers in Texas...
West Nueces River At Brackettville Affecting Kinney and Uvalde Counties
Nueces River At Laguna Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, the forecast river stages will change.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC271-463-051214-
/O.CAN.KEWX.FL.W.0031.000000T0000Z-190605T1546Z/
/BTVT2.3.ER.190604T1909Z.190604T2200Z.190605T0249Z.NO/
644 AM CDT Wed Jun 5 2019
The flood warning is cancelled for
the West Nueces River At Brackettville.
* At 6:30 AM Wednesday the stage was 7.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 4.2 feet by tomorrow morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Wed Thu Fri Sat Sun
Brackettville 9 15 7.8 Wed 06 AM 6.9 4.2 3.1 2.9 2.7
&&
LAT...LON 2946 10027 2952 10022 2944 10003 2926 9998
2931 10013 2942 10012
$$
TXC463-051214-
/O.CAN.KEWX.FL.W.0035.000000T0000Z-190605T1315Z/
/UVAT2.1.ER.000000T0000Z.190604T2345Z.190605T0029Z.NO/
644 AM CDT Wed Jun 5 2019
The flood warning is cancelled for
the Nueces River At Laguna.
* At 6:30 AM Wednesday the stage was 4.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 2.3 feet by tomorrow morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Wed Thu Fri Sat Sun
Laguna 7 10 4.7 Wed 06 AM 2.5 2.3 2.1 2.1 2.0
&&
LAT...LON 2944 10003 2945 9995 2928 9990 2914 9985
2913 9994 2926 9998
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 3:26 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 4, 3:26 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 326 PM CDT Tue Jun 4 2019 .SHORT TERM (Tonight through Wednesday Night)... What's left of the morning MCV is gradually weakening near Bexar county. Nevertheless, scattered to numerous showers and embedded thunderstorms will occur through the remainder over the afternoon as what's left of the feature moves east through Bexar county, meeting up with the leading edge of the influx of tropical moisture moving through the coastal plains. Locally heavy downpours will be possible from the San Antonio metro area south and eastward, which could lead to some localized flooding concerns through sunset. We then expect a reduction in coverage of showers and storms initially after sunset across central and eastern areas of the CWA. Models are in agreement with another complex of storms forming across West Texas, the Big Bend, and northern Mexico. However there is some disagreement with how far east this complex makes it. There is enough support in some of the CAMs that it will at least make it to Val Verde county later this evening and overnight. Given the heavy rainfall that fell early this morning, any additional heavy rainfall over the same areas will likely result in flash flooding. Therefore we have elected to issue a Flash Flood Watch for tonight across Val Verde, as well as Edwards and Kinney counties for buffer. In addition, a few stronger to severe storms could be possible across western Val Verde county, given forecast CAPE and DCAPE values, with straight-line winds the primary threat. Also overnight we expect an increase in coverage of tropical showers and a few thunderstorms working through the northern Coastal Bend and into southeastern portions of the CWA. Satellite imagery this afternoon indicates that the broad area of low pressure located over the southwestern Gulf of Mexico remains disorganized. It appears the system is running out of time for tropical cyclone development, and NHC has lowered the chances for development to 20%. It also appears the bulk of the deepest tropical moisture with the system will work into Southeast Texas tonight through Thursday, however there is a window from late tonight through the day on Wednesday where a deeper tap of 2-2.3" precipitable water values do work into the eastern half of the CWA ahead of the upper level trough. Likely PoPs are indicated across the eastern Hill Country and I-35 tomorrow, with categorical PoPs and a mention of locally heavy rainfall east of I-35 and I-37. Between 1-3" are currently forecast where the categorical PoPs are shown. Lesser amounts are forecast for the I-35 corridor and westward (with the exception of the far western CWA and the complex of storms possible later tonight as mentioned above). WPC's Day 2 Excessive Rainfall Outlook does keep eastern areas of the CWA in a slight risk for excessive rainfall, and this seems reasonable given the precipitable water values. && .LONG TERM (Thursday through Tuesday)... As the upper level trough and closed low advances east into West Texas Wednesday night and Oklahoma on Thursday the deeper tropical moisture tap gets shunted east of the CWA. Rain chances look to come to and end by Friday. An upper level ridge is then forecast to build over the region Saturday and Sunday, leading to very warm temperatures. Model guidance continues to trend warmer with temperatures during this time. High temps Saturday and Sunday are forecast to be into the mid and upper 90s across the Hill Country, upper 90s to around 100 along the I-35 corridor, and 100-107 across the western and southwest CWA. Forecast heat index values of 105-110 are forecast for many areas, outside of the Hill Country, both days. A weak cold front is indicated by both the GFS and ECMWF Monday into Tuesday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 85 73 92 72 / 50 70 30 20 20 Austin Bergstrom Intl Airport 74 85 73 92 72 / 50 70 30 20 20 New Braunfels Muni Airport 74 86 73 92 72 / 50 70 30 20 10 Burnet Muni Airport 71 84 71 90 70 / 50 60 30 20 20 Del Rio Intl Airport 75 91 72 96 74 / 80 30 30 - 0 Georgetown Muni Airport 73 84 72 91 71 / 50 70 30 20 20 Hondo Muni Airport 75 91 73 96 73 / 40 50 30 10 10 San Marcos Muni Airport 74 86 73 93 72 / 50 70 30 20 20 La Grange - Fayette Regional 75 86 74 93 74 / 60 80 40 30 10 San Antonio Intl Airport 74 88 75 94 74 / 50 70 30 20 10 Stinson Muni Airport 76 89 75 94 74 / 50 70 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for Edwards-Kinney-Val Verde. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 4, 3:36 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 336 PM CDT Tue Jun 4 2019 TXZ171>173-183>194-202>209-217>225-228-052045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 336 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered thunderstorms with heavy rainfall will impact some locations near and south of a San Antonio to Schulenburg line through the late afternoon and early evening. Pockets of heavy rainfall will be possible, leading to localized flash flooding concerns. Additional thunderstorms are possible along the Rio Grande and southern Edwards Plateau late tonight. These storms could move over locations that received heavy rainfall this morning, leading to additional flash flooding. A Flash Flood Watch has been issued for tonight for Val Verde, Edwards, and Kinney counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A tropical air-mass will continue to produce a threat of locally heavy rainfall across much of the area through late Wednesday. Isolated pockets of 1 to 2 inch rains will be possible along and west of I-35, while scattered pockets of 1 to 3 inch amounts will be possible over the Coastal Prairies east of I-35 and I-37. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 11:30 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 4 SE REAGAN WELLS 29.51N 99.79W
06/04/2019 UVALDE TX EMERGENCY MNGR
FM 1051 AT THE DRY FRIO RIVER CROSSING IS
CLOSED DUE TO HIGH WATER.
&&Special weather statement, Jun 4, 2:08 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Tue Jun 4 2019
TXZ204-205-041945-
Bexar TX-Medina TX-
208 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacoste, or near Castroville, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
San Antonio, Castroville, Leon Valley, Alamo Heights, Terrell Hills,
Shavano Park, Lytle, Olmos Park, Natalia, Lacoste, Lackland AFB,
Noonan, Pearson, Sea World, Castle Hills, Balcones Heights, Von Ormy,
Macdona, Mangus Corner and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9895 2963 9859 2942 9839 2922 9872
2925 9880 2917 9880 2916 9882
TIME...MOT...LOC 1907Z 230DEG 22KT 2929 9882Local storm report, Jun 4, 4:17 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 5 SSE SAN ANTONIO 29.35N 98.47W
06/04/2019 BEXAR TX DEPT OF HIGHWAYS
ROAD CLOSED DUE TO HIGH WATER.
&&Local storm report, Jun 4, 4:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLASH FLOOD 7 S SAN ANTONIO 29.33N 98.52W
06/04/2019 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE ON THE SOUTH SIDE OF SAN
ANTONIO.
&&
BFLocal storm report, Jun 4, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD 5 S SAN ANTONIO 29.35N 98.51W
06/04/2019 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE AT OPPENHIEMER AVE AND W
HARDING BLVD IN SOUTHERN SAN ANTONIO.
&&
BFLocal storm report, Jun 4, 5:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLASH FLOOD 5 SSW SAN ANTONIO 29.36N 98.53W
06/04/2019 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE NEAR THE INTERSECTION OF SW
MILITARY DR. AND S ZARZAMORA ST.
&&
EWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 2:54 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 4, 3:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 5 hr |
| Jun 4, 6:26 AM CDT | Tornado Warning | EWX | Kinney | 19 min |
| Jun 4, 7:44 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Jun 4, 8:19 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Jun 4, 8:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 4, 9:37 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 21 hr |
| Jun 4, 10:29 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jun 4, 10:36 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 4, 11:45 AM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 4, 11:59 AM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Jun 4, 12:01 PM CDT | Tornado Warning | EWX | Uvalde | 14 min |
| Jun 4, 1:30 PM CDT | Flash Flood Warning | EWX | Uvalde | 60 min |
| Jun 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 4, 2:08 PM CDT | Special Weather Statement | EWX | Bexar | 37 min |
| Jun 4, 2:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 15 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 4, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
| Jun 4, 4:00 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 4, 4:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 4:54 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 5:57 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.